Evidence map›Paper›PMID 26114067›Full record

ArticleDermatology practical & conceptual2015

Proton pump inhibitor-induced Sweet's syndrome: report of acute febrile neutrophilic dermatosis in a woman with recurrent breast cancer.

Philip R Cohen

Open access · diamondAbstract read
In one paragraph

Article in Dermatology practical & conceptual, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
1.5field-weighted citation impact, top 16% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 11 citations in OpenAlex.

  1. Article
  2. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author at 1 institution in 1 country.

Philip R CohenDepartment of Dermatology, University of California San Diego, San Diego, CA, USA.
University of California San Diego · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundSweet's syndrome, also referred to as acute febrile neutrophilic dermatosis, can either occur as an idiopathic disorder or associated with another condition, including cancer, or induced by exposure to a drug. Proton pump inhibitors selectively inhibit gastric parietal cell H+-K+-adenosine triphosphatase and are most commonly used for the treatment of gastroesophageal reflux disease. PURPOSE: Proton pump inhibitor-associated Sweet's syndrome is described in a woman with recurrent breast cancer.

methodsPubMed was used to search the following terms, separately and in combination: acute febrile neutrophilic dermatosis, breast cancer, malignancy, paraneoplastic, proton pump inhibitor, and Sweet's syndrome. All papers were reviewed and relevant manuscripts, along with their reference citations, were evaluated.

resultsProton pump inhibitors have previously been associated with cutaneous adverse reactions including maculopapular rash, subacute cutaneous lupus erythematosus and toxic epidermal necrolysis. However, drug-induced Sweet's syndrome has not been observed in patients receiving proton pump inhibitors. The reported woman developed Sweet's syndrome after initial exposure and subsequent repeat challenge to proton pump inhibitors; subsequent studies also observed recurrence of her breast cancer presenting as metastases to her stomach and bone.

conclusionsDrug-induced Sweet's syndrome has most commonly been associated with granulocyte colony stimulating factor in oncology patients. Malignancy-associated Sweet's syndrome has been observed in patients with solid tumors, including breast cancer. Confirmation of proton pump inhibitor-induced Sweet's syndrome, by repeat challenge with another medication in the same class of drug, was observed in a woman with breast cancer; although the subsequent discovery of recurrent breast cancer presenting as gastric mucosa and vertebral metastases also raises the possibility of concurrent paraneoplastic Sweet's syndrome, her Sweet's syndrome symptoms and lesions resolved without recurrence while her recurrent metastatic visceral malignancy persisted. In summary, medication-associated Sweet's syndrome can occur in oncology patients and proton pump inhibitors should be added to the list of medications associated with the potential to cause drug-induced Sweet's syndrome.

Indexed as

acutebreastcancerdermatosisesomeprazolefebrileinhibitorneutrophilicomeprazoleprotonpumpSweetsyndrome

Identifiers

PMID26114067
PMCPMC4462914
OpenAlexW2397873406

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.